Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 13, 2020, 1:03 AM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Apr 13, 2020, 1:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 1:03 AM MST (08:03 UTC)
- In effect from
- Apr 13, 2020, 1:00 PM MST
- Expired
- Apr 13, 2020, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2498 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS75 KTWC 130803 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 103 AM MST Mon Apr 13 2020 AZZ508-509-140300- /O.NEW.KTWC.WI.Y.0002.200413T2000Z-200414T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the city of Clifton 103 AM MST Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Cochise County and the eastern portions of the Upper Gila River Valley. The strongest winds will be near the Arizona and New Mexico border. * WHEN...From 1 PM this afternoon to 8 PM MST this evening. * IMPACTS...Gusty winds could make travel difficult, especially high profile vehicles traveling on Interstate 10 near the Arizona and New Mexico border. Strong wind may produce localized blowing dust near the Willcox Playa, as well as near loose soils. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
158 WWUS75 KTWC 132135 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 235 PM MST Mon Apr 13 2020 AZZ508-509-140300- /O.CON.KTWC.WI.Y.0002.000000T0000Z-200414T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Clifton and Safford 235 PM MST Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West to northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
492 WWUS75 KTWC 140251 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 751 PM MST Mon Apr 13 2020 AZZ508-509-140400- /O.EXP.KTWC.WI.Y.0002.000000T0000Z-200414T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Clifton and Safford 751 PM MST Mon Apr 13 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Wind speeds continue to diminish this evening. Therefore, the Wind Advisory will expire at 8 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:45 PM MST, 9 hours 18 minutes earlier.
Area forecast discussion, Apr 12, 3:45 PM MST, 9 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 345 PM MST Sun Apr 12 2020 .SYNOPSIS...A chance of showers exists Monday into Monday night northeast of Tucson. Isolated thunderstorms may occur Monday afternoon across the White Mountains. Dry conditions will prevail Tuesday into next weekend. High temperatures Monday and Tuesday will be a few degrees below normal. Warmer temperatures will occur later this week. && .DISCUSSION...A broad upper trough continues across much of the contiguous U.S. this afternoon. Various 12/12Z models suggest that a couple of impulses within the southwestern periphery of the upper trough in combination with adequate moisture will provide scattered showers Monday into Monday evening especially across the White Mountains. Isolated showers may occur further southwest to include Safford and Mount Graham. Have maintained the inherited depiction/ mention of isolated thunderstorms Monday afternoon across the White Mountains. Any thunderstorms should end early Monday evening, but a slight chance of mainly snow showers continues late Monday night vicinity White Mountains. Liquid amounts up to one quarter of an inch should occur across higher peaks, as well as 1-2 inches of snow above 7000 feet. A positive-tilted mid/upper trough axis is progged from the Four Corners region southwestward into southwest Arizona Tuesday afternoon. This feature will shunt deeper moisture well east of the area. Thus, dry conditions area-wide late Tuesday morning. A persistent northwesterly flow aloft regime should translate into clear skies for much of the area Wednesday into Thursday. The focus of attention by early Friday turns westward toward the next upper low pressure system that is generally progged to be centered near the southern California coast. This system is then progged to lift north of this forecast area and across central/ northern Arizona next Saturday. The models then suggest that a shortwave ridge will move across the area next Sunday. The upshot is that precip-free conditions are forecast to prevail across southeast Arizona Friday into Sunday. High temps Monday and Tuesday will generally be a few degrees below seasonal normals. A few degrees of warming will occur Wednesday, then high temps Thursday and Friday will trend at least a few degrees above normal. Daytime highs next weekend will likely be quite close to seasonal normals. && .AVIATION...Valid through 14/00Z. Mainly SKC tonight and Monday south of I-10. Monday, north of I-10 clouds increasing with SCT-BKN070-100 and ISOLD -SHRA. ISOLD -TSRA northeast of KSAD Monday afternoon. W-NW winds 10-15 kt with gusts 20-25 kt, although higher at KSAD, easing this evening. Monday afternoon winds becoming wly 15-25 kt with gusts to 35 kt, strongest winds east of Benson. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Shower chances increase Monday north and east of Tucson, with isolated afternoon thunderstorms across the White Mountains. Drier conditions begin Tuesday, then very dry conditions Wednesday through Friday with low afternoon RH levels and fairly poor overnight recoveries. 20-foot winds will be breezy most areas east of Tucson on Monday. Then relatively typical April winds through the remainder of the week with a potential increase next weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.